~Klonopin and unsteadiness on your feet, imbalance, and falling ~
I believe I mentioned this before, and if so, I’m sorry to rehash it. But several weeks ago I found out that Klonopin, and probably other anti-anxiety meds., cause unsteadiness on your feet, imbalance, and falling. Since then I’ve been making a conscious effort to do things more slowly and not scurry around so fast when I’m home. Well, since I did have a few nasty falls (one in the garage on the concrete) I decided to get one of those monitors that you can use to call for help. I got the smallest I could find …. it’s a Great Call Lively Mobile. It’s quite small and you can either put it around your neck or clip it to your belt. Only problem is the rope for the attachment is way too short for me, and the cord is black! That’s like wearing a flashing light saying, “I’m old now …. I use this just in case!” So, I’m going to call them to see if I an get one considerably longer and in white. Anyhow, just wanted you all to know that this is quite small and I think will be very unobtrusive once I get it working and fitting well.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi Abby. I’ve taken Klonopin for 13 years, and never realized that it might affect my balance. Hmm. Maybe because I only take it at bedtime. Those alert buttons are great.
@jimhd I took Klonopin at one time for anxiety. Had no idea for some it can cause dark thoughts. Talked to the pharmacist about how I was feeling-not the doctor as that would have resulted in hospitalization on a psyche ward. Abhor those places as a lot of abuse occurs and they want everyone in the day room staring at a TV. Like that helps?
Those days are behind me now and I am thankful. Therapists can have a lot of power and many I have know abuse this power.
This has nothing to do with the topic. I am out-of-order once again. :-p
@parus You were acting as your own advocate and that was good for you!
The only hospital experience I’ve ever had was when my girlfriend took me to the hospital after a breakdown. They kept me for a day, evaluated me almost continuously, gave me some medication, gave me lunch and dinner, and then signed me up for a group that met every day for 4 weeks ….. people with all kinds of problems … not just mine. It was a wonderful group. We went from 9 – 4, and even though this sounds crazy, I loved it and grew to have great compassion and care for those people. They didn’t admit me to the hospital because I was not suicidal. The Psych. Hospital around here I would go to if ever needed to is a private one called Brooklane Wellness Center ….. sitting out in the country by a creek, facilities for everyone from children to older adults. I can assure you no one ever sat around watching TV ….. the keep folks busy with group therapy, individual therapy, seeing your Psychiatrist, etc. Truthfully, I almost wish I had gone there …. I would have gotten not just help but had a time to feel cared for and cared about.
IT’S GOING BACK!!!! And I mean the Great Call Lively. I need something like this because the Klonopin makes me have to be extremely careful on how and where I walk, or I’ll stumble and fall. Well, I think I told you all that I got it and at first it looked good. But, Monday, I’m sending it back. They told me that the 1/8″ round lanyard in BLACK is all that’s available … no white. I asked them if I could change the black lanyard and instead use one of my sturdier and heavier sterling silver chains to wear, which wouldn’t be so obvious. I have a lot of pretty jewelry from my Mother and Grandmother which would look ridiculous with this fat black cord. I asked the lady if I could wear it on my belt, which is another option. She said “no” that way would not pick up a fall. Really???? Also, the little box – the small system itself – flashes every 5 seconds, showing through light colored clothing. This is ridiculous and it’s going back on Monday.
Had anxiet first time 2 months ago though i was dieing i went to hospital 2 days in a row my doctor gave me clonazepam @.5mg as needed i was taking half a pill maybe 2 days a week then every other day and as of yesterday daily , i talk to docter yesterday and he is giving me lorazepam instead to get away from worser one , any advice ?
Hi, @kylemarshall04 – I wanted to add my welcome to Mayo Clinic Connect. Since you are asking about clonazepam (common brand name is Klonopin), I've merged your post here to discuss with others who have talked about this medication.
Please meet @parus @amberpep @gailb, along with @cdcc @anniegk @guener @mommaof4. I trust they will have some thoughts for you on the anxiety that felt so bad you thought you were dying, the clonazepam you've needed to increase, and now the change to lorazepam.
@kylemarshall04 – how is your anxiety now?
@kylemarshall04 Anxiety is a difficult thing to deal/live with and severe enough you feel like you are dying is scary-I have experience this type of feeling. Then the fear/feeling it might happen again.
Do you have family or friends for support? Hopefully as you share you will feel some connectedness. There are times an anti anxiety is needed to help get stabilized. Has the lorazepam helped you?
Anxiety more then sucks, I gave it severe. Just stopped Ativan and Seroquel and am dosing on Hemp Oil. It does help but I just want it all to disappear. It has made me have to stay in the house only going out when I have no choice. I’m missing out on a lot. I. In therapy and they are helping but the words “ just go do it you’ll be fine” makes me wonder. I just don’t want to get addicted to prescription meds it’s so easy to do
@kylemarshall04 , I'm sorry to hear that you are in such distress with anxiety. I'm not a physician, so I cannot speak directly to why you were switched from Klonopin. The class of drug you are using is often prescribed for severe anxiety, and perhaps because you were accelerating your use of Klonopin, he felt that either lorazepam could be more effective or safer for you to use longer term. If you are not under the care of a psychiatrist, you might well seek a referral to one who can help you and who specializes in treating your condition with and without medication.